ERLANGER Home
MyErlangerHealth HealthLink Plus For Vendors For the Media Physician Relations and Recruitment
975 East Third Street
Chattanooga, TN 37403
423-778-7000
Children's Hospital at Erlanger Erlanger Baroness Campus Erlanger Bledsoe Campus Erlanger East Campus Erlanger North Campus UT Erlanger Physicians Group





Online Prereg
Register for a Class or Event
New Foundations Page
Print   Email

A to Z Health Information

Search Health Information   
 

Sulindac overdose

Definition

Sulindac is a nonsteroidal anti-inflammatory drug (NSAID). It is used to relief pain and swelling associated with certain types of arthritis. Sulindac overdose occurs when someone takes too much of this medicine.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or 1-800-222-1222 to find a local poison control center near you.

Alternative Names

Clinoril overdose

Poisonous Ingredient

Sulindac

Where Found

Sulindac is also sold under the brand name Clinoril.

Symptoms

Before Calling Emergency

Determine the following:

  • The patient's age, weight, and condition
  • The name of product (as well as the ingredients and strength if known)
  • The time it was swallowed
  • The amount swallowed
  • If the medication was prescribed for the patient

Poison Control, or a local emergency number

In the United States, call 1-800-222-1222 to speak with a local poison control center. This hotline number will let you talk to experts in poisoning. They will give you further instructions.

This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. You can call 24 hours a day, 7 days a week.

What to expect at the emergency room

The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:

  • Activated charcoal
  • Laxative
  • Tube through the mouth or nose into the stomach to wash out the stomach (gastric lavage)

Expectations (prognosis)

Recovery is likely, except in very large overdoses. Very large overdoses can be deadly.

References

Goldfrank LR, ed. Goldfrank's Toxicologic Emergencies. 9th ed. New York, NY: McGraw Hill; 2011.


Review Date: 1/30/2013
Reviewed By: Eric Perez, MD, St. Luke's / Roosevelt Hospital Center, NY, NY, and Pegasus Emergency Group (Meadowlands and Hunterdon Medical Centers), NJ. Review provided by VeriMed Healthcare Network. Also reviewed by A.D.A.M. Health Solutions, Ebix, Inc., Editorial Team: David Zieve, MD, MHA, Bethanne Black, Stephanie Slon, and Nissi Wang.
The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997- A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.
adam.com